Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GB2

Accutane Myths or Realities???

Recommended Posts

I thought Accutane was supposedly BAD for you despite having good results on the skin. I saw a few posts on acne.org message boards where people have used Accutane and said they got great results and that the results last for a long time even after you go off of it. One person reported having a clear complection for 6 years after going off accutane. Do others have experience with it. I couldn't even imagine having clear skin for a whole month or a whole year let along 6 years. Why don't more people use this? Seems it would be the clear answer (haha, no pun intended) for folks suffering if it worked and then lasted for long durations like that.

I'm currently on an oral antibiotic called sulfra/trimeth (or something like that) and am using Retin-A mircro in the pump formulation and washing my skin twice a day with Salicylic acid (right now it's Biore Ice Cleanser). I'm not seeing any results and my skin seems to be getting worse. This is after coming off a long treatment of using Brevoxyl Foaming Wash and Duac (which is BP and Clindamycin combined) - - - this regimen was good for awhile but never gave me skin I was happy with and then eventually (after a year or so of use), seemed as though my skin didn't respond to it at all. This new regimen with the Retin-A I'm keeping my fingers crossed. Any others who used RetinA with good results. Did the skin get worse before it got better??? I'm getting acne where I never have before (on cheeks) while starting this stuff and it's really upsetting to me.

Share this post


Link to post
Share on other sites

I started Accutane awhile back and for the first month my acne was getting better but in the middle of the second month it goes crazy and I was feeling real depessed. Also the Accutane side effects was really pissing me off like dandruff in my hair. My hair starts falling out. My body ache. Overall everything on my body was hurting so I quit Accutane and just said I dont care about acne anymore. I started washing my face with just water. I put on moisturizer in the morning and night to keep it from getting too dry because I live in New England or else if I live in a warmer climate I wouldnt even bother with that. To my suprise my acne started to get clear and clear every month and I'm in my 4 month now and my acne is about 90% gone.

I also tried antibiotic and a bunch of cream before I took Accutane as well. They do not work for me. All they do is make things worst. I would get acne places that I never had before. During this time I thought I need stronger dose. But the more I apply these medication my skin get dryer and thinner. So I dont believe these medication works for me. I'm 23 now. I should have never tried all these products on my face. If I had left my face alone when I get my first pimple I wouldnt suffer with severe acne for the last 7 years!

I hope you find a way to control your acne but remember that sometimes less is more. That is just my experience. I was afraid of getting off the medication because I figure it will get worst. Not until I was at my lowest point that I say I dont care about acne anymore. Amazing how things works... Good Luck!

Share this post


Link to post
Share on other sites

accutane is good, but not everyone uses it because they really like to keep it's use restricted since it causes birth defects if you get pregnant while you are on it. and about the results lasting after you stop taking it, they do. most people get a period of remission from accutane, either just a few months, or several years. and about half the people who take it are cured permanently after 1 course (usually a corse of accutane lasts 20 weeks.) if the acne does come back you can take another corse of accutane

Share this post


Link to post
Share on other sites

I started washing my face with just water. I put on moisturizer in the morning and night to keep it from getting too dry because I live in New England or else if I live in a warmer climate I wouldnt even bother with that. To my suprise my acne started to get clear and clear every month and I'm in my 4 month now and my acne is about 90% gone.

I also tried antibiotic and a bunch of cream before I took Accutane as well. They do not work for me. All they do is make things worst. I would get acne places that I never had before. During this time I thought I need stronger dose. But the more I apply these medication my skin get dryer and thinner. So I dont believe these medication works for me. I'm 23 now. I should have never tried all these products on my face. If I had left my face alone when I get my first pimple I wouldnt suffer with severe acne for the last 7 years!

This is interesting because I've hit points like this also where I believe my face has actually gotten worse and more out of control ever since I've begun some of these medicated washes and topical treatments. I tried to remember back to when I had clearer skin or didn't hardly think about skin issues (because they weren't bad enough) and it was when I didn't use any type of medicated ANYTHING on my face. I tried the stop everything "cold turkey" method and just began using regular soap and water and no medicated stuff for a few weeks but that didn't work. It just really is frustrating because my skin is definitely WORSE ever since I began going to a dermatologist. I originally went because of acne under my jaw line, which ironically I hardly get anymore) - - - now instead i get it in WORSE places I never had it like all over my forehead on the sides of my face. Just great! I wish it would go back to the way it was before. Now I'm afraid to just quite using stuff because that tactic didn't work either. I keep hoping there is a slim chance it will get better with the medications. Who knows anymore.

Share this post


Link to post
Share on other sites

Googling Accutane "side effects", these are 2 of the top results:

Accutane Side Effects

Accutane side effects - how the drug may harm you

If you're considering trying a treatment as serious as Accutane, you should really do some research for yourself on its effects and side effects. I went through a course of Accutane when I was 25, and if I had known then what I know now, I would not have taken it.

Something just occurred to me: my husband and I both went through Accutane treatment, and we were both only 32 when our joints started sounding like breakfast cereal. I know that's a natural part of aging, but 32 seems a bit young for it. I wonder if the Accutane had anything to do with that? Joint problems are a known side effect.

Share this post


Link to post
Share on other sites

i want to start on accutane i want to know the dosage system for how many weeks is it to be taken i cannot ask my dermatologist coz she is against it coz i used to suffer frm blood cancer 10yrs bck im 20 now what do u guys say should i go for it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×